MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-5-10-3D-SS
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the axium coil experienced resistance in the echelon microcatheter.The patient was undergoing surgery for treatment of an amorphous, ruptured aneurysm in the internal cervical c5 artery with a max diameter of 8 mm and a 6 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.It was reported that during the aneurysm embolization coil procedure, the axium coil could not be pushed out of the microcatheter.It was noted that other medtronic coils were functioning normally.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.Ancillary devices include an 8f codis guide catheter, an echelon microcatheter, and a synchro 14 guidewire.Additional information was received.There was no reported problem with the catheter; resistance was experienced by the coil at the proximal end of the catheter.The coil came out of the introducer sheath smoothly, and continuous catheter flush was administered during the procedure.After removal, no damage was found to the catheter, and another coil was used to continue filling.No damage was found to the catheter.
 
Additional Manufacturer Narrative
H3: product analysis as found condition: the axium prime device was returned for analysis within a shipping box and within a sealed plastic biohazard pouch.The echelon-10 micro catheter used in the event was not returned for analysis.Visual inspection/damage location details: the axium prime proximal pusher was found broken in multiple locations (positive load indicator, coupler tube, break indicator) with the release wire fully retracted out of the pusher.The coin was found retracted out of the lumen stop.The shield coil was found broken.The implant coil was already detached.The implant coil was found damaged.Testing/analysis: the axium prime coil could not be used for resistance testing due to the damaged condition and due to the implant already detached.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ was confirmed as the damages found is consistent with resistance.Possible causes for coil resistance in catheter include, but not limited to, lack of hydration before procedure, user does not maintain sufficient continuous flush, damaged micro catheter, or tortuous anatomy.The returned axium prime coil was found damaged, the shield coil was found broken, and the pusher was found broken at multiple locations.The customer reported the coil came out of the introducer sheath smoothly and did not report finding damages to the coil during preparation; therefore, it is likely the damages occurred due to advancing against the reported resistance.Customer reported devices were prepared per ifu, and vessel tortuosity as moderate.Therefore, the root cause could not be determined.The impl ant was found already detached.The cause of the detachment is due to the breaks found with the pusher and the release wire/coin found retracted, detaching the implant as expected of the detachment subassemblies.As the echelon-10 micro catheter used in the event was not returned for analysis, any contribution of the echelon-10 micro catheter towards the resistance could not be assessed.Customer reported no damages found with the echelon micro catheter and the same micro catheter was used to deliver a different coil after the event; therefore, the echelon-10 likely did not contribute towards the reported resistance.The axium prime coil is compatible for use with the echelon-10 micro catheter.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23533530
Report Number9617601-2025-02664
Device Sequence Number21098796
Product Code KRD
UDI-Device Identifier00847536038264
UDI-Public(01)00847536038264(17)271015(10)229895621
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-5-10-3D-SS
Device Catalogue NumberAPB-5-10-3D-SS
Device Lot Number229895621
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2025
Initial Report FDA Received Date11/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown